Aubagio and Hair Loss side effect

Aubagio is an oral treatment approved for MS.

Aubagio and Hair Loss side effect

Postby tabrantley » Mon May 20, 2013 10:32 am

I am on month 5 of aubagio (used to take avonex). Everything was great until my hair started shedding! I am freaking out about it. I called Genzyme and all they could tell me was that for "most" people it eventually grew back. No other data available. It is not coming out in clumbs - just shedding all the time. I have very long hair - but my brush is full every 2 days! Anyone else have this side effect? When will it stop? When will it grow back? Did you continue with the pill or switch? What did your docter said - I think my doctor may be a little clueless given this drug is so new. Any info would be great!
tabrantley
Newbie
 
Posts: 6
Joined: Mon May 20, 2013 10:21 am

Advertisement

Re: Aubagio and Hair Loss side effect

Postby CureOrBust » Mon May 20, 2013 4:04 pm

I am not on this, have no special knowledge about it, but a random thought/ponder.


I had a male friend who was suffering from going bald naturally. He tried Minoxidil (Rogainetm) and you could see the difference big time. My understanding of how it works is not by growing new hair, but by stopping hair from falling out. Talk to your doc and maybe give it a try. Make sure to talk to your doc even though its available without a prescription, as my friend said he was growing hair everywhere, so it obviously got into his blood (he was only rubbing it on his scalp).
User avatar
CureOrBust
Family Elder
 
Posts: 2925
Joined: Wed Jul 27, 2005 2:00 pm
Location: Sydney, Australia

Re: Aubagio and Hair Loss side effect

Postby dulceemira » Thu May 23, 2013 12:07 pm

for hair loss take biotin 5000 mcg
dulceemira
Getting to Know You...
 
Posts: 13
Joined: Mon Sep 17, 2012 12:53 am

Re: Aubagio and Hair Loss side effect

Postby Rpol9 » Wed Jun 05, 2013 8:28 pm

I am also on month 5 with Aubagio. In the last 2wks my hair has been getting thinner. I have thick hair and it has never been this thin. This was one of my main concerns before starting this medicine. The Doctor knew and the MS nurses. All they could say was that everyone loses hair everyday. So now that I have bald spots that will be noticeable this summer I'm not sure which medicine is worse for the nerves. This is my 3rd treatment and not even to year 4. Saw my Dr. Yesterday and also stopped Aubagio due to Alopecia. I have been on all my vitamins since being diagnosed. I also started the Nioxin shampoo before this med to prepare my scalp and hair. Hair loss was suppose to be in the beginning not month 5. However I read with a medication interaction your hair follicles when affected, go to sleep mode in 2-4 months and then fall out. My Dr knows I am highly frustrated and now researching the new FDA approved Tecfidera. Please report to your nurse. Thanks for your post...always feels like you are going nuts when no one gets it.
Rpol9
Newbie
 
Posts: 1
Joined: Wed Jun 05, 2013 7:59 pm

Re: Aubagio and Hair Loss side effect

Postby Rocksie » Wed Jun 19, 2013 3:54 pm

Hi...new to this...so here it goes...started taking Aubagio 4 months ago. Absolutely no side effects...up until 3 1/2 months in to therapy. Hair started shedding, not what I would call Alopecia but I am concerned of how far it will go. Has anyone that participated in the TOWER trial had this side effect and did it reverse itself? I was told the follicles will" reset" after 6 months of therapy. Does this mean I will be stuck with what hair I have left? Or will it grow back? Wish there was more information available. I understand the TOWER trial was 2 years...so why don't they have data out for what happens in those 2 years? MS is under control so thankful for that just not wanting to go bald in the process.
Rocksie
Getting to Know You...
 
Posts: 10
Joined: Wed Jun 19, 2013 3:39 pm

Re: Aubagio and Hair Loss side effect

Postby tabrantley » Wed Jun 19, 2013 4:38 pm

Update: my hair is still falling out but it is getting less and less each week. I measure it weekly by the amount of hair in my brush. As a recap, my hair started shedding month 5 of taking Aubagio. I believe it has now been shedding for 8-9 weeks. I am going to stick with the drug a few more weeks to see if it stops altogether- it's so stressful changing drugs I can't do it again!! Plus, hair loss is my only side effect. The nurse for the drug company said "most" people experience regrowth. I am hanging on that hope! I will post an update in a month!
tabrantley
Newbie
 
Posts: 6
Joined: Mon May 20, 2013 10:21 am

Re: Aubagio and Hair Loss side effect

Postby Rocksie » Wed Jun 19, 2013 4:54 pm

Sounds like we are in the same boat...I'll update as time goes on as well. I was previously on Copaxone and had to switch due to " progression" seen on MRI ( I was not having any symptoms ). Definitely nice not having to inject any more.
Rocksie
Getting to Know You...
 
Posts: 10
Joined: Wed Jun 19, 2013 3:39 pm

Re: Aubagio and Hair Loss side effect

Postby Slumby » Wed Jul 03, 2013 12:06 pm

Month3-4 here, started shedding (based on what is in my brush) a week or two ago.
[14mg aubagio]
User avatar
Slumby
Family Member
 
Posts: 75
Joined: Mon Feb 13, 2006 3:00 pm
Location: Oregon

Re: Aubagio and Hair Loss side effect

Postby Rocksie » Wed Jul 03, 2013 3:44 pm

I feel for you...just over 4 months here...still shedding. People say they can't tell, but I sure can. My hair dresser cut my hair a little shorter, left my layers long, and cut the bangs further back on my crown..basically sporting a "bob" now. No bald spots just thinning. Hope it slows down soon or I may not have any left at the 6 month mark. Keep me posted on how your fairing...hang in there!
Rocksie
Getting to Know You...
 
Posts: 10
Joined: Wed Jun 19, 2013 3:39 pm

Re: Aubagio and Hair Loss side effect

Postby tabrantley » Wed Jul 03, 2013 6:30 pm

So July marks the beginning of month 8 on Aubagio. I started (or noticed) shedding month 5. Month 7 I finslly noticed the shedding was slowing down. The last two weeks, I have really noticed a big slow down. It's still shedding but not nearly as much. My hair dresser also told me in month 7 that she sees new hair growth too. So I am really starting to feel relief and faith this shedding will stop altogether!!! My Aubagio nurse said "most" people noticed regrowth in month 6 - so I guess I am not too far behind!!! Ill let you know what happens in month 9 - I hope to report good news!
tabrantley
Newbie
 
Posts: 6
Joined: Mon May 20, 2013 10:21 am

Re: Aubagio and Hair Loss side effect

Postby Rocksie » Wed Jul 03, 2013 6:56 pm

So how thin did your hair actually get? Mainly only noticeable to you or others as well? Was it so thin that scalp was showing? Happy to hear that it is getting better for you...you've given me hope:)
Rocksie
Getting to Know You...
 
Posts: 10
Joined: Wed Jun 19, 2013 3:39 pm

Re: Aubagio and Hair Loss side effect

Postby tabrantley » Wed Jul 03, 2013 7:28 pm

Everyone said they couldn't tell except my hairdresser said she could see tell just a tiny bit. Of course I noticed big time - my pony tail was so much skinnier and for the first time ever I could clip all my hair into a barett. My part was much more noticeable too and less hair around the face (my hair dresser said women loose hair first around the face then the top). I was in full panic the first month of hair loss - so much hair falling out. But everyone kept telling me that it takes the loss of a ton of hair for it really to be noticeable!
tabrantley
Newbie
 
Posts: 6
Joined: Mon May 20, 2013 10:21 am

Re: Aubagio and Hair Loss side effect

Postby Rocksie » Thu Jul 04, 2013 3:39 am

Thank you soooo much for making me fell better about this. What you said is exactly how I would describe my situation. Ie thinner pony tail more noticeable part etc. that's why my hair dresser went shorter with my hair to make it appear fuller. Thank you again for sharing
Rocksie
Getting to Know You...
 
Posts: 10
Joined: Wed Jun 19, 2013 3:39 pm

Re: Aubagio and Hair Loss side effect

Postby cheri0121 » Wed Jul 17, 2013 2:42 pm

My hair started shedding in the fifth month also. It's now been shedding for about three weeks, and it is very noticeable to me. Not so much others, but wow. I have always had thick, voluminous red hair and it scares me to read about others scalps showing visibly from Aubagio related hair loss. I am looking forward to reading from tabrantley that her hair is coming back.

I thought I had dodged the hair loss bullet since it didn't show up until month 5.

I would really like to hear from those who have experienced the hair loss and been on the drug beyond the 6-9 month time span (other countries (?).

Anyone?

Thanks, and good luck to all of us!
cheri0121
Newbie
 
Posts: 2
Joined: Wed Jul 17, 2013 1:54 pm

Re: Aubagio and Hair Loss side effect

Postby tabrantley » Fri Jul 19, 2013 11:27 am

Update: hair is still shedding but much less. And I definitely have little baby hair growth. It's so bizarre. It seems it falls out consistently for 2-3 weeks, then drops a notch for 2-3 weeks, then drops even more of a notch. Looking at the calander, My hair loss peeked at month 5. Now I'm almost done with month 8. People still say they don't notice a thing but my ponytail is so tiny - I'm a runner so my hair is in a pony consistently every other morning. I pray this is the last month of hair loss. I will check back in two weeks. Hang in there. I really like this drug besides the hair loss. I never realized how bad the Avanoix made me feel!
tabrantley
Newbie
 
Posts: 6
Joined: Mon May 20, 2013 10:21 am

Next

Return to Aubagio (teriflunomide)

 


  • Related topics
    Replies
    Views
    Last post

Who is online

Users browsing this forum: No registered users


Contact us | Terms of Service